question-icon

What causes constant edema in the feet, ankles, and shins despite discontinuing Amlodipine?

default
Posted on Thu, 7 Mar 2019
Question: I am taking amlodipine and have had serious edema in feet , ankles, and shins. I stopped taking it but the edema still continues. What to do?
doctor
Answered by Dr. Bhanu Partap (7 minutes later)
Brief Answer:
You need to start on diuretics.

Detailed Answer:

Hello,

After going through your medical details I understand your concern and I would like to tell you that pedal edema is common in some patients taking amlodipine but the condition is reversible.

You should stop taking amlodipine and start some diuretic that will help in lowering the pedal edema. You need to start with another class of antihypertensive medicine like telmisartan.

It’s advisable to personally consult a Cardiologist for further treatment and a new prescription.

Hopefully, this information will answer your query.

Regards,
Dr. Bhanu Partap, Cardiologist
Above answer was peer-reviewed by : Dr. Kampana
doctor
Answered by
Dr.
Dr. Bhanu Partap

Cardiologist

Practicing since :2010

Answered : 4104 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes constant edema in the feet, ankles, and shins despite discontinuing Amlodipine?

Brief Answer: You need to start on diuretics. Detailed Answer: Hello, After going through your medical details I understand your concern and I would like to tell you that pedal edema is common in some patients taking amlodipine but the condition is reversible. You should stop taking amlodipine and start some diuretic that will help in lowering the pedal edema. You need to start with another class of antihypertensive medicine like telmisartan. It’s advisable to personally consult a Cardiologist for further treatment and a new prescription. Hopefully, this information will answer your query. Regards, Dr. Bhanu Partap, Cardiologist